MAUDE Adverse Event Report: CYBERONICS, INC. PROGRAMMING SOFTWARE

CYBERONICS, INC. PROGRAMMING SOFTWARE
Model Number MODEL 3000
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect device software version: version 1.0.
 
Event or Problem Description
Report received that upon interrogating a patient's vns, a physician found that the vns was disabled.The burst watchdog timeout message was reportedly seen.Prior to this, the patient's vns had been programmed on after implant using a programming tablet installed with the m3000, version 1.0 software.At the follow-up appointment.The physician interrogated the device with a programmer installed with m250, version 11 software.It was at this time that the vns settings were found to be disabled.The vns had not been manually programmed off before this.The patient's vns settings were reset to normal parameters after identifying that it had been reset.No further relevant information has been received to date.
 
Event or Problem Description
Further information was received that the device was found disabled due to burst watchdog timeout at the first interrogation after implant.Further, an error was present for the number of pulses per ramp step for magnet and autostim currents.For magnet stimulation in particular, this would have caused ramp up / down times to extend far enough that a burst watchdog timeout would occur on a magnet stimulation.Output current was turned back on with the v11 tablet, which resulted in correction of the pulse count calculations.No further relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
CYBERONICS, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key7105057
Report Number1644487-2017-04971
Device Sequence Number1895617
Product Code LYJ
UDI-Device Identifier05425025750399
UDI-Public05425025750399
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 3000
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR